What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before the first event at Jul 27, 1:54 PM EST, 2 hours 47 minutes earlier.
Area forecast discussion, Jul 27, 1:54 PM EST, 2 hours 47 minutes before
Area Forecast Discussion
National Weather Service Blacksburg VA
254 PM EDT Sun Jul 27 2025
.SYNOPSIS...
A prolonged period of heat and humidity is expected through the
middle of this week. A daily chance for storms continues. A
front arriving Thursday will bring a better coverage of showers
and storms and turn our weather cooler by the weekend.
&&
.NEAR TERM /THROUGH MONDAY/...
As of 230 PM EDT Sunday...
Key Messages:
1) Heat Advisory until 8PM for the piedmont and including the
foothills of VA from Bedford to Henry county, into Stokes and
Yadkin County NC.
2) Heat Advisory noon-8PM Monday for areas south and east of
Danville, VA...including the City of Danville.
3) Scattered storms.
Regional soundings are juicy with PWATs around 2 inches. This
will be supportive of higher CAPE
Wind flow around High Pressure centered over the southeast
states will continue to very moist air into forecast area with
dewpoints AOA 70. This airmass is very juicy with PWATs around 2
inches. The mountain ridges have served as points of orographic
lift which have aided in scattered thundershowers...most of the
activity unorganized, but still producing some localized heavy
downpours and wind gusts up to 30 mph. There is a front to our
north and northeast aiding in more efficient concentration of
this moisture and lift with clusters of storms developing along
and just south of the Mason-Dixon. This activity is forecast to
move southeast across NoVA and may clip our northern CWA,
primarily north of I64 this evening. These storms will have a
more robust wind field with gusts of 50-60 mph in addition to
greater rainfall.
Could see storms linger through this evening in the Piedmont
and over WV per model forecasts, but probabilities overall look
to diminish after sunset.
Heat and high humidity is expected for Monday. Front to our
north may backdoor into our northeastern CWA Monday, so chance
that temperatures do not get quite as hot as Sunday. For now,
just highlighting our far southeastern CWA...primarily from
Danville south and east with a heat advisory headline where the
heat index may still eclipse 105 there.
Scattered afternoon and evening thundershowers are possible
again Monday. Not outlooked for anything severe attm.
&&
.SHORT TERM /MONDAY NIGHT THROUGH WEDNESDAY NIGHT/...
As of 200 PM EDT Sunday...
Key Messages:
1) Hot and humid conditions continue through the middle of this week.
2) Ridging should continue to suppress any widespread rain/storms.
Upper ridging will continue to build over the southern United States
Monday night and Tuesday. As a result, will see hot weather
continue, with limited rainfall chances, with the exception being
isolated afternoon/evening storms. Signs of the ridging weakening
begins on Wednesday as a front begins to sag southward out of the
upper Midwest and into the Ohio Valley. With the ridge weakening and
a front moving in closer to the region, should see a slight uptick
in shower/thunderstorm activity on Wednesday. Still not overly
confident in anything organized as best dynamics still remain to
the north of the area through Wednesday night.
Widespread upper 80s to mid 90s through Wednesday, along with mild
overnights. High dew points couple with the hot temperatures will
result in continued upper 90s to lower 100s heat indices.
&&
.LONG TERM /THURSDAY THROUGH SATURDAY/...
As of 200 PM EDT Sunday...
Key Messages:
1) Widespread thunderstorms on Thursday with a frontal passage.
2) A much cooler airmass arrives for the weekend.
Ridging will continue weaken and eventually move south and east into
the Atlantic as upper troughing moves south across the eastern
United States. A cold front dropping south from the Ohio Valley will
move into the region on Thursday, which will trigger widespread rain
and thunderstorms. Some guidance has begun to show a slower frontal
passage, which would make sense climatologically for this time of
year and would lead me to believe Friday could be another active day
as the front stalls across the region. Eventually, high pressure
looks to be strong enough to overcome the hot and humid airmass by
the weekend, bringing a much drier and cooler airmass to the region.
&&
.AVIATION /19Z SUNDAY THROUGH SATURDAY/...
As of 200 PM EDT Sunday...
Overall VFR conditions are expected through the 24 hour taf
period ending at 18z/Monday. Scattered afternoon thundershowers
expected through this evening with some wind gust up to 25 kts,
coverage locally not that great. However, there is a cluster of
stronger storms that is expected to cross NoVA and head
southeast toward Richmond late this afternoon and evening, so
northbound air traffic will encounter greater organization to
the storm activity. After sunset should see weakening and
overall downward trend in coverage leaving us with mainly clear
skies overnight. Fog is expected later tonight mainly at LWB
with IFR 1-3sm after 09z/Mon and tempo LIFR.
Winds through the period should be out of the west to northwest
under 10kts, except erratic near storms. The wind direction
trends more northerly and possibly northeasterly for Monday.
OUTLOOK...
Anticipating mainly VFR through the week outside any late
night/early morning fog and scattered thunderstorms. Flight
hazards from thunderstorms will primarily be limited to the peak
heating part of the day and early evening 18Z-01Z time. Storm
chances ramp up with a front Thursday so sub-VFR may be more
likely...then clearing for the weekend.
&&
.RNK WATCHES/WARNINGS/ADVISORIES...
VA...Heat Advisory until 8 PM EDT this evening for VAZ033-034-
043>047-058-059.
Heat Advisory from noon to 8 PM EDT Monday for VAZ044-058-059.
NC...Heat Advisory until 8 PM EDT this evening for NCZ004>006-020.
Heat Advisory from noon to 8 PM EDT Monday for NCZ005-006.
WV...None.
&&
SYNOPSIS...PM
NEAR TERM...PM
SHORT TERM...BMG
LONG TERM...BMG
AVIATION...PMHazardous weather outlook, Jul 27, 1:50 PM EST, 2 hours 51 minutes before
Hazardous Weather Outlook
National Weather Service Blacksburg VA
250 PM EDT Sun Jul 27 2025
NCZ001>003-018-019-VAZ007-009>017-022-032-WVZ042-281900-
Ashe-Alleghany NC-Surry-Watauga-Wilkes-Tazewell-Smyth-Bland-Giles-
Wythe-Pulaski-Montgomery-Grayson-Carroll-Floyd-Roanoke-Patrick-
Mercer-
250 PM EDT Sun Jul 27 2025
This Hazardous Weather Outlook is for north central North Carolina,
northwest North Carolina, southwest Virginia, west central Virginia
and southeast West Virginia.
.DAY ONE...This afternoon and tonight.
The probability for widespread hazardous weather is low.
.DAYS TWO THROUGH SEVEN...Monday through Saturday.
The probability for widespread hazardous weather is low.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
VAZ018>020-023-024-035-WVZ043-044-507-508-281900-
Craig-Alleghany VA-Bath-Botetourt-Rockbridge-Amherst-Summers-Monroe-
Eastern Greenbrier-Western Greenbrier-
250 PM EDT Sun Jul 27 2025
This Hazardous Weather Outlook is for central Virginia, southwest
Virginia, west central Virginia and southeast West Virginia.
.DAY ONE...This afternoon and tonight.
Storms will continue through the rest of the afternoon and into this
evening, with isolated damaging winds possible in the strongest
storms.
.DAYS TWO THROUGH SEVEN...Monday through Saturday.
There is a low probability for widespread hazardous weather.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
VAZ034-045>047-281900-
Bedford-Campbell-Appomattox-Buckingham-
250 PM EDT Sun Jul 27 2025
...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING...
This Hazardous Weather Outlook is for central Virginia and south
central Virginia.
.DAY ONE...This afternoon and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Heat Advisory.
Storms will continue through the rest of the afternoon and into this
evening, with isolated damaging winds possible in the strongest
storms.
.DAYS TWO THROUGH SEVEN...Monday through Saturday.
A prolonged period of heat is expected through the middle of the
week. Hot temperatures and high humidity will result in heat index
values of 100 to 109.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
VAZ044-058-059-281900-
Pittsylvania-Halifax-Charlotte-
250 PM EDT Sun Jul 27 2025
...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING...
...HEAT ADVISORY IN EFFECT FROM NOON TO 8 PM EDT MONDAY...
This Hazardous Weather Outlook is for south central Virginia.
.DAY ONE...This afternoon and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Heat Advisory.
Storms will continue through the rest of the afternoon and into this
evening, with isolated damaging winds possible in the strongest
storms.
.DAYS TWO THROUGH SEVEN...Monday through Saturday.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Heat Advisory.
A prolonged period of heat is expected through the middle of the
week. Hot temperatures and high humidity will result in heat index
values of 100 to 109.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
NCZ004-020-VAZ033-043-281900-
Stokes-Yadkin-Franklin-Henry-
250 PM EDT Sun Jul 27 2025
...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING...
This Hazardous Weather Outlook is for north central North Carolina,
northwest North Carolina, south central Virginia and west central
Virginia.
.DAY ONE...This afternoon and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Heat Advisory.
.DAYS TWO THROUGH SEVEN...Monday through Saturday.
Heat index values of around 100 to 104 degrees can be expected
through the middle of the week.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
NCZ005-006-281900-
Rockingham-Caswell-
250 PM EDT Sun Jul 27 2025
...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING...
...HEAT ADVISORY IN EFFECT FROM NOON TO 8 PM EDT MONDAY...
This Hazardous Weather Outlook is for north central North Carolina.
.DAY ONE...This afternoon and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Heat Advisory.
.DAYS TWO THROUGH SEVEN...Monday through Saturday.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Heat Advisory.
A prolonged period of heat is expected through the middle of the
week. Hot temperatures and high humidity will result in heat index
values of 100 to 109.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jul 27, 2:57 PM EST, 1 hour 44 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
357 PM EDT Sun Jul 27 2025
VAZ043-044-272030-
Henry VA-Pittsylvania VA-
357 PM EDT Sun Jul 27 2025
...A STRONG THUNDERSTORM WILL IMPACT
SOUTHWESTERN PITTSYLVANIA AND CENTRAL HENRY COUNTIES AND THE CITY OF
MARTINSVILLE THROUGH 430 PM EDT...
At 357 PM EDT, Doppler radar was tracking a strong thunderstorm over
Stanleytown, or near Bassett, moving east at 20 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Martinsville...
Axton...
Bassett...
Leatherwood...
Villa Heights...
Chatmoss...
and Aiken Summit.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Locally heavy rain will quickly reduce visibility and result in
ponding of water on roadways, standing water in low lying areas, and
minor flooding of creeks, streams, and areas of poor drainage.
Drivers are urged to slow down and use extra caution to avoid
hydroplaning.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3668 8005 3681 7993 3681 7988 3679 7981
3680 7979 3679 7976 3680 7974 3680 7957
3654 7964
TIME...MOT...LOC 1957Z 282DEG 18KT 3673 7994
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
JCBSpecial weather statement, Jul 27, 3:22 PM EST, 1 hour 19 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
422 PM EDT Sun Jul 27 2025
VAZ033-043-044-272045-
Henry VA-Franklin VA-Pittsylvania VA-
422 PM EDT Sun Jul 27 2025
...A STRONG THUNDERSTORM WILL IMPACT
CENTRAL PITTSYLVANIA...NORTHEASTERN HENRY AND SOUTHEASTERN FRANKLIN
COUNTIES THROUGH 445 PM EDT...
At 421 PM EDT, Doppler radar was tracking a strong thunderstorm near
Mountain Valley, or near Callands, moving east at 20 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Chatham...
Blairs...
Callands...
Snow Creek...
Java...
Dry Fork...
and Mountain Valley.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Locally heavy rain will quickly reduce visibility and result in
ponding of water on roadways, standing water in low lying areas, and
minor flooding of creeks, streams, and areas of poor drainage.
Drivers are urged to slow down and use extra caution to avoid
hydroplaning.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3674 7977 3693 7973 3689 7913 3660 7921
TIME...MOT...LOC 2021Z 286DEG 16KT 3683 7968
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
JCBSpecial weather statement, Jul 27, 3:44 PM EST, 57 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
444 PM EDT Sun Jul 27 2025
VAZ044-272115-
Pittsylvania VA-
444 PM EDT Sun Jul 27 2025
...A STRONG THUNDERSTORM WILL IMPACT
SOUTHERN PITTSYLVANIA COUNTY THROUGH 515 PM EDT...
At 443 PM EDT, Doppler radar was tracking a strong thunderstorm near
Callands, moving east at 25 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Chatham...
Blairs...
Callands...
Java...
Swansonville...
Dry Fork...
and Keeling.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Locally heavy rain will quickly reduce visibility and result in
ponding of water on roadways, standing water in low lying areas, and
minor flooding of creeks, streams, and areas of poor drainage.
Drivers are urged to slow down and use extra caution to avoid
hydroplaning.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3671 7962 3686 7958 3684 7915 3659 7921
TIME...MOT...LOC 2043Z 283DEG 20KT 3678 7953
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
JCBSpecial weather statement, Jul 27, 4:05 PM EST, 36 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
505 PM EDT Sun Jul 27 2025
VAZ035-272130-
Amherst VA-
505 PM EDT Sun Jul 27 2025
...A STRONG THUNDERSTORM WILL IMPACT
NORTHEASTERN AMHERST COUNTY THROUGH 530 PM EDT...
At 505 PM EDT, Doppler radar was tracking a strong thunderstorm near
Alto, or 7 miles north of Forks Of Buffalo, moving southeast at 20
mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Amherst...
Clifford...
Lowesville...
New Glasgow...
Alto...
and Piney River.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Locally heavy rain will quickly reduce visibility and result in
ponding of water on roadways, standing water in low lying areas, and
minor flooding of creeks, streams, and areas of poor drainage.
Drivers are urged to slow down and use extra caution to avoid
hydroplaning.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3778 7911 3779 7909 3778 7907 3773 7907
3771 7906 3770 7899 3768 7898 3768 7897
3767 7897 3762 7894 3753 7907 3780 7925
3781 7923 3779 7920 3781 7914
TIME...MOT...LOC 2105Z 321DEG 16KT 3778 7915
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
JCBSpecial weather statement, Jul 27, 4:10 PM EST, 31 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
510 PM EDT Sun Jul 27 2025
VAZ020-024-272145-
Bath VA-Rockbridge VA-
510 PM EDT Sun Jul 27 2025
...A STRONG THUNDERSTORM WILL IMPACT
NORTHWESTERN ROCKBRIDGE AND BATH COUNTIES THROUGH 545 PM EDT...
At 510 PM EDT, Doppler radar was tracking a strong thunderstorm near
Mountain Grove, or 9 miles southeast of Marlinton, moving southeast
at 40 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Goshen...
Millboro...
Warm Springs...
Hot Springs...
Nimrod Hall...
Lake Moomaw...
and Mountain Grove.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Locally heavy rain will quickly reduce visibility and result in
ponding of water on roadways, standing water in low lying areas, and
minor flooding of creeks, streams, and areas of poor drainage.
Drivers are urged to slow down and use extra caution to avoid
hydroplaning.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3805 7944 3786 7962 3787 7964 3787 7966
3784 7969 3787 7973 3789 7976 3805 7997
3810 7993 3813 7995 3815 7992 3818 7992
3824 7985
TIME...MOT...LOC 2110Z 306DEG 33KT 3814 7995
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
JCBSpecial weather statement, Jul 27, 4:14 PM EST, 27 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
514 PM EDT Sun Jul 27 2025
VAZ044-058-272145-
Halifax VA-Pittsylvania VA-
514 PM EDT Sun Jul 27 2025
...A STRONG THUNDERSTORM WILL IMPACT
SOUTHEASTERN PITTSYLVANIA AND SOUTHWESTERN HALIFAX COUNTIES THROUGH
545 PM EDT...
At 512 PM EDT, Doppler radar was tracking a strong thunderstorm near
Java, or near Ingram, moving east at 30 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
South Boston...
Halifax...
Ingram...
Java...
Crystal Hill...
Elmo...
and Keeling.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Locally heavy rain will quickly reduce visibility and result in
ponding of water on roadways, standing water in low lying areas, and
minor flooding of creeks, streams, and areas of poor drainage.
Drivers are urged to slow down and use extra caution to avoid
hydroplaning.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3668 7933 3686 7932 3689 7884 3662 7886
TIME...MOT...LOC 2112Z 273DEG 26KT 3677 7924
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
JCB